MAUDE Adverse Event Report: Bard Peripheral Vascular, Inc. Magnum Instrument; Biopsy Instrument

Bard Peripheral Vascular, Inc. Magnum Instrument; Biopsy Instrument
Catalog Number MG1522
Medical Device Problem Code Self-Activation or Keying (1557)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/04/2026
Type of Reportable Event Malfunction
Event or Problem Description
A patient underwent a biopsy procedure using magnum driver.During the procedure, the driver self activated while retrieving the sample from the needle.Additionally, it was also clarified that the driver self activated outside the patient after the cocking slide locked at a half red or silver position.The device was then fully primed a second time; however, it clicked into place and subsequently released on its own.Tissue samples could still be collected, and no needle malfunction was reported.There was no reported patient injury.
 
Additional Manufacturer Narrative
H11: b3: the actual date of event is unknown.The date received by manufacturer was entered into the date of event field.As the serial number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.Section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
Magnum Instrument
Common Device Name
Biopsy Instrument
Manufacturer (Section D)
Bard Peripheral Vascular, Inc.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
Lavelle Machine
485 groton road
westford 01886
Manufacturer Contact
michael gaffney
800 w. rio salado pkwy
tempe, AZ 85281
+1(480)303-2689
MDR Report Key50914946
Report Number2020394-2026-02888
Device Sequence Number17478935
Product Code KNW
UDI-Device Identifier00801741083945
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K934371
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Catalogue NumberMG1522
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/14/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2026
Initial Report FDA Received Date09/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown